Alert archive / Tennessee / High Wind Warnings in 2006
High Wind Warning 5, NWS Morristown, TN
NWS Morristown, TN issued this high wind warning at Dec 31, 2006, 4:22 AM EST for 4 counties in Tennessee. It took effect at Dec 31, 2006, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2006, 4:22 AM EST (09:22 UTC)
- In effect from
- Dec 31, 2006, 12:00 PM EST
- Expired
- Dec 31, 2006, 6:02 PM EST
- In force
- 6 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Cocke County, TN, Monroe County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 58 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.4 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMRX 310922 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 422 AM EST SUN DEC 31 2006 ...SIGNIFICANT WIND EVENT FOR THE SOUTHERN APPALACHIAN MOUNTAINS THIS AFTERNOON AND EVENING... .A LARGE AND POWERFUL STORM SYSTEM THAT HAS AFFECTED MUCH OF THE SOUTHERN U.S. WILL MOVE THROUGH THE AREA TODAY BRINGING STRONG SOUTH WINDS TO THE MOUNTAINS. BREEZY WINDS EARLY THIS MORNING WILL RISE DRAMATICALLY THIS AFTERNOON TO DANGEROUS LEVELS AT SOME LOCATIONS IN THE MOUNTAINS. THIS WEATHER SYSTEM ALSO HAS A LARGE SHIELD OF RAIN...FOLLOWED BY SHOWERS AND POSSIBLY SOME THUNDERSTORMS. OUTFLOW WINDS FROM THE SHOWERS AND THUNDERSTORMS COULD ENHANCE THE WINDS TO EVEN STRONGER VALUES. A COLD FRONT ASSOCIATED WITH THIS STORM SYSTEM WILL SIGNAL THE DECLINE OF THE WINDS. AFTER THE FRONT PASSES...WINDS WILL SHIFT TO THE SOUTHWEST AND WILL SLOWLY SUBSIDE. TNZ041-072-074-087-311730- /O.NEW.KMRX.HW.W.0005.061231T1700Z-070101T0100Z/ COCKE SMOKY MOUNTAINS-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE- INCLUDING THE CITIES OF...COSBY...CADES COVE...GATLINBURG... COKER CREEK 422 AM EST SUN DEC 31 2006 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 8 PM EST THIS EVENING FOR THE SMOKY MOUNTAINS... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EST THIS EVENING. STRONG TO DAMAGING WINDS ARE EXPECTED THIS AFTERNOON IN THE HIGHER ELEVATIONS OF THE SMOKY MOUNTAINS...ESPECIALLY NEAR RIDGE TOPS. WIND GUSTS COULD EXCEED 60 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. $$ NCZ060-061-TNZ102-311730- /O.NEW.KMRX.WI.Y.0016.061231T1700Z-061231T2300Z/ CHEROKEE-CLAY-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...DUCKTOWN 422 AM EST SUN DEC 31 2006 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS AFTERNOON. STRONG WINDS ARE EXPECTED THIS AFTERNOON IN THE HIGHER ELEVATIONS...ESPECIALLY NEAR RIDGE TOPS. WIND GUSTS COULD APPROACH 50 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ TNZ018-043-045-047-VAZ002-006-008-311730- /O.NEW.KMRX.WI.Y.0016.061231T1900Z-070101T0500Z/ JOHNSON-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER-WISE-RUSSELL- WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN... ROAN MOUNTAIN...WISE...LEBANON...ABINGDON 422 AM EST SUN DEC 31 2006 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT. STRONG WINDS ARE EXPECTED THIS AFTERNOON AND THIS EVENING IN THE HIGHER ELEVATIONS...ESPECIALLY NEAR RIDGE TOPS. STRONGESTS WIND GUSTS COULD EXCEED 50 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$
3 follow-up statements
000 WWUS74 KMRX 311613 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1113 AM EST SUN DEC 31 2006 ...SIGNIFICANT WIND EVENT FOR THE SOUTHERN APPALACHIAN MOUNTAINS THIS AFTERNOON AND EVENING... .A LARGE AND POWERFUL STORM SYSTEM THAT HAS AFFECTED MUCH OF THE SOUTHERN U.S. WILL MOVE THROUGH THE AREA TODAY BRINGING STRONG SOUTH WINDS TO THE MOUNTAINS. SOUTHERLY WINDS WILL INCREASE DRAMATICALLY THIS AFTERNOON TO DANGEROUS LEVELS AT SOME LOCATIONS IN THE MOUNTAINS. THIS WEATHER SYSTEM ALSO HAS A LARGE SHIELD OF RAIN...FOLLOWED BY SHOWERS AND POSSIBLY SOME THUNDERSTORMS. OUTFLOW WINDS FROM THE SHOWERS AND THUNDERSTORMS COULD ENHANCE THE WINDS TO EVEN STRONGER VALUES. A COLD FRONT ASSOCIATED WITH THIS STORM SYSTEM WILL SIGNAL THE DECLINE OF THE WINDS. AFTER THE FRONT PASSES...WINDS WILL SHIFT TO THE SOUTHWEST AND WILL SLOWLY SUBSIDE. TNZ041-072-074-087-010015- /O.CON.KMRX.HW.W.0005.061231T1700Z-070101T0100Z/ COCKE SMOKY MOUNTAINS-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE- INCLUDING THE CITIES OF...COSBY...CADES COVE...GATLINBURG... COKER CREEK 1113 AM EST SUN DEC 31 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING. STRONG TO DAMAGING WINDS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING IN THE HIGHER ELEVATIONS OF THE SMOKY MOUNTAINS... ESPECIALLY NEAR RIDGE TOPS. WIND GUSTS COULD EXCEED 60 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. $$ NCZ060-061-TNZ102-312300- /O.CON.KMRX.WI.Y.0016.061231T1700Z-061231T2300Z/ CHEROKEE-CLAY-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...DUCKTOWN 1113 AM EST SUN DEC 31 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. STRONG WINDS ARE EXPECTED THIS AFTERNOON IN THE HIGHER ELEVATIONS...ESPECIALLY NEAR RIDGE TOPS. WIND GUSTS COULD APPROACH 50 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ TNZ018-043-045-047-VAZ002-006-008-010015- /O.CON.KMRX.WI.Y.0016.061231T1900Z-070101T0500Z/ JOHNSON-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER-WISE-RUSSELL- WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN... ROAN MOUNTAIN...WISE...LEBANON...ABINGDON 1113 AM EST SUN DEC 31 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT. STRONG WINDS ARE EXPECTED THIS AFTERNOON AND THIS EVENING IN THE HIGHER ELEVATIONS...ESPECIALLY NEAR RIDGE TOPS. STRONGEST WIND GUSTS COULD EXCEED 50 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ TG
000 WWUS74 KMRX 312021 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 321 PM EST SUN DEC 31 2006 ...SIGNIFICANT WIND EVENT FOR THE SOUTHERN APPALACHIAN MOUNTAINS TO END BEFORE MIDNIGHT... .A LARGE LOW PRESSURE SYSTEM OVER THE MID MISSISSIPPI VALLEY WILL CONTINUE TO TRACK NORTHEAST THIS EVENING...WITH ITS ASSOCIATED COLD FRONT MOVING EAST OF THE REGION BY MIDNIGHT. STRONG SOUTH TO SOUTHWEST WINDS FROM THIS SYSTEM WILL DIMINISH LATER THIS EVENING IN MOST AREAS...AND BY MIDNIGHT IN THE FAR NORTHEAST AREAS. SUSTAINED WINDS WILL NOT BE EXTREMELY STRONG IN THE LOWER ELEVATIONS...BUT STRONG GUSTS OF 40 TO 55 MPH MAY STILL OCCUR IN ELEVATIONS ABOVE 3000 FEET INTO THE EVENING HOURS. TNZ041-072-074-087-010100- /O.CON.KMRX.HW.W.0005.000000T0000Z-070101T0100Z/ COCKE SMOKY MOUNTAINS-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE- INCLUDING THE CITIES OF...COSBY...CADES COVE...GATLINBURG... COKER CREEK 321 PM EST SUN DEC 31 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING. STRONG TO DAMAGING WINDS WILL BE POSSIBLE INTO THE EARLY EVENING IN THE HIGHER ELEVATIONS OF THE SMOKY MOUNTAINS...ESPECIALLY NEAR RIDGE TOPS. WIND GUSTS COULD REACH UP TO 60 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. $$ NCZ060-061-TNZ102-312300- /O.CON.KMRX.WI.Y.0016.000000T0000Z-061231T2300Z/ CHEROKEE-CLAY-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...DUCKTOWN 321 PM EST SUN DEC 31 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. STRONG SOUTHERLY WINDS ARE STILL POSSIBLE IN THE HIGHER ELEVATIONS ...ESPECIALLY NEAR RIDGE TOPS. WIND GUSTS COULD REACH UP TO 40 TO 50 MPH...BEFORE SPEEDS DIMINISH THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ TNZ018-043-045-047-VAZ002-006-008-010430- /O.CON.KMRX.WI.Y.0016.000000T0000Z-070101T0500Z/ JOHNSON-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER-WISE-RUSSELL- WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN... ROAN MOUNTAIN...WISE...LEBANON...ABINGDON 321 PM EST SUN DEC 31 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. STRONG SOUTHERLY WINDS ARE EXPECTED TO CONTINUE THIS EVENING IN THE HIGHER ELEVATIONS...ESPECIALLY NEAR RIDGE TOPS. STRONGEST WIND GUSTS COULD EXCEED 50 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ TG
000 WWUS74 KMRX 312302 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 602 PM EST SUN DEC 31 2006 ...SIGNIFICANT WIND EVENT FOR THE SOUTHERN APPALACHIAN MOUNTAINS TO END THIS EVENING... .A LARGE LOW PRESSURE SYSTEM OVER THE MID MISSISSIPPI VALLEY WILL CONTINUE TO TRACK NORTHEAST THIS EVENING...WITH ITS ASSOCIATED COLD FRONT MOVING EAST OF THE REGION LATER TONIGHT. STRONG SOUTH TO SOUTHWEST WINDS FROM THIS SYSTEM WILL DIMINISH LATER THIS EVENING IN THE EASTERN TENNESSEE AND VIRGINIA MOUNTAINS. SUSTAINED WINDS WILL NOT BE EXTREMELY STRONG IN THE LOWER ELEVATIONS...BUT SUSTAINED WINDS OF 25 TO 35 MPH WITH STRONG GUSTS OF 40 TO POSSIBLY 50 MPH MAY STILL OCCUR IN ELEVATIONS MAINLY ABOVE 3000 FEET THIS EVENING. TNZ041-072-074-087-010300- /O.CAN.KMRX.HW.W.0005.000000T0000Z-070101T0100Z/ /O.EXB.KMRX.WI.Y.0016.000000T0000Z-070101T0300Z/ COCKE SMOKY MOUNTAINS-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE- INCLUDING THE CITIES OF...COSBY...CADES COVE...GATLINBURG... COKER CREEK 602 PM EST SUN DEC 31 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN CONTINUES A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. STRONG SOUTHERLY WINDS ARE EXPECTED TO CONTINUE THIS EVENING IN THE HIGHER ELEVATIONS...ESPECIALLY NEAR RIDGE TOPS. STRONGEST WIND GUSTS COULD EXCEED 50 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ NCZ060-061-TNZ102-010015- /O.CAN.KMRX.WI.Y.0016.000000T0000Z-061231T2300Z/ CHEROKEE-CLAY-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...DUCKTOWN 602 PM EST SUN DEC 31 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND ADVISORY. THE LOW PRESSURE AREA WITH THE COLD FRONT HAS MOVED NORTHEAST AND THE WINDS HAVE DIMINISHED ACROSS THE SOUTHEAST TENNESSEE AND SOUTHWEST NORTH CAROLINA MOUNTAINS. $$ TNZ018-043-045-047-VAZ002-006-008-010300- /O.EXT.KMRX.WI.Y.0016.000000T0000Z-070101T0300Z/ JOHNSON-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER-WISE-RUSSELL- WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN... ROAN MOUNTAIN...WISE...LEBANON...ABINGDON 602 PM EST SUN DEC 31 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM EST THIS EVENING. STRONG SOUTHERLY WINDS ARE EXPECTED TO CONTINUE THIS EVENING IN THE HIGHER ELEVATIONS...ESPECIALLY NEAR RIDGE TOPS. STRONGEST WIND GUSTS COULD EXCEED 50 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ TD
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this high wind warning went out at Dec 30, 8:23 PM EST, 7 hours 59 minutes earlier.
Area forecast discussion, Dec 30, 8:23 PM EST, 7 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 823 PM EST SAT DEC 30 2006 .DISCUSSION... THE AREA OF PRECIP OVER MIDDLE TN AND AL IS ASSOCIATED WITH 850 MB CONVERGENCE AND POSITIVE THETA-E ADVECTION BENEATH UPPER DIFFLUENCE. THIS PRECIP IS MAKING VERY SLOW EASTWARD PROGRESS. EXTRAPOLATION BRINGS IT INTO THE CHATTANOOGA AREA AROUND 07Z...AND THE RUC MODEL PROJECTS SIMILAR TIMING. THIS LINES UP NICELY WITH THE CURRENT FORECAST OF CATEGORICAL POPS IN OUR SOUTHWEST COUNTIES AFTER MIDNIGHT. SOME LIGHT SHOWERS OVER UPSTATE SC AND WESTERN NC ASSOCIATED WITH ISENTROPIC LIFT MAY AFFECT OUR NC COUNTIES AND THE SMOKIES. WITH THE VERY SLOW EASTWARD PROGRESS OF THE PRECIP...EXPECT THAT MUCH OF NORTHEAST TN AND SOUTHWEST VA WILL REMAIN DRY OVERNIGHT. THE UPDATE WILL LOWER POPS NORTHEAST...AND CLEAN UP THE EVENING/MIDNIGHT WORDING. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS
Hazardous weather outlook, Dec 30, 5:25 AM EST, 22 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 525 AM EST SAT DEC 30 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-311030- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 525 AM EST SAT DEC 30 2006 /425 AM CST SAT DEC 30 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WEATHER SYSTEM IS MOVING INTO THE AREA FOR TONIGHT AND SUNDAY WITH A CHANCE FOR THUNDERSTORM SUNDAY AFTERNOON AND EVENING OVER PARTS OF THE AREA. AT THIS TIME...ORGANIZED SEVERE STORMS ARE NOT EXPECTED...HOWEVER STORMS AND EVEN STRONGER SHOWERS COULD HAVE BRIEF DAMAGING WIND GUSTS. ALSO FEW CLOUD-TO-GROUND LIGHTNING STRIKES CAN BE EXPECTED AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...HOWEVER IF SUNDAYS EVENT LOOKS LIKE IT WILL GET BETTER ORGANIZED...SPOTTERS MAY BE NEEDED FOR A FEW HOURS SUNDAY AFTERNOON AND EVENING.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 4:22 AM EST | Wind Advisory | MRX | Blount, Carter, Cocke, Greene, Johnson, Monroe and 3 more | 18 hr |
Nearby
High Wind Warnings in Tennessee, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.